Alert archive / Mississippi / Tornado Warnings in 2011
Tornado Warning 219, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 16, 2011, 4:55 AM CST for Jones County, Mississippi. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2011, 4:55 AM CST (10:55 UTC)
- Expired
- Nov 16, 2011, 5:33 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 5:03 AM CST | TORNADO 1 | 8 Wnw Ellisville, MS | EF-1 WITH MAX EST WINDS OF 95 MPH. 2 MILE LENGTH AND MAX WIDTH OF 50 YD. NARROW PATH OF DOWNED/SNAPPED TREES AND ONE HOME SUFFERED MODERATE ROOF DAMAGE. |
| Nov 16, 5:07 AM CST | TORNADO | 7 Nw Laurel, MS | POSSIBLE TORNADO DAMAGE TO A HOME ALONG HWY 28 IN SHADY GROVE COMMUNITY |
| Nov 16, 5:12 AM CST | TORNADO 2 | 7 Wnw Laurel, MS | *** 4 INJ *** EF-2 TORNADO WITH MAX EST WINDS OF 130 MPH...PATH LENGTH OF 12 MILES WITH MAX WIDTH 300 YD. MUCH OF THE DAMAGE ALONG THE PATH WAS EF-2 IN NATURE WITH AT LEAST 15 HOMES SUFFERING MAJOR DAMAGE OR DESTRUCTION ALONG WITH EXTENSIVE DAMAGE TO TREES...P |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 2:20 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
093
WFUS54 KJAN 161055
TORJAN
MSC067-161200-
/O.NEW.KJAN.TO.W.0219.111116T1055Z-111116T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 600 AM CST
* AT 456 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
ELLISVILLE MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDERSVILLE AND MILL CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3170 8894 3152 8940 3174 8940 3181 8926
3182 8894
TIME...MOT...LOC 1056Z 242DEG 34KT 3163 8939
$$
BYB2 follow-up statements
704
WWUS54 KJAN 161104
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST WED NOV 16 2011
MSC067-161200-
/O.CON.KJAN.TO.W.0219.000000T0000Z-111116T1200Z/
JONES MS-
504 AM CST WED NOV 16 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR NORTHERN
JONES COUNTY...
AT 504 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS LIKELY
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF SOSO MOVING NORTHEAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL
AND SANDERSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3170 8894 3159 8939 3167 8939 3181 8926
3182 8894
TIME...MOT...LOC 1104Z 242DEG 34KT 3166 8931
$$
BYB853
WWUS54 KJAN 161133
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CST WED NOV 16 2011
MSC067-161143-
/O.CAN.KJAN.TO.W.0219.000000T0000Z-111116T1200Z/
JONES MS-
533 AM CST WED NOV 16 2011
...THE TORNADO WARNING FOR NORTHERN JONES COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3170 8894 3159 8939 3167 8939 3181 8926
3182 8894
TIME...MOT...LOC 1133Z 242DEG 34KT 3179 8902
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 15, 10:00 PM CST, 6 hours 55 minutes earlier.
Area forecast discussion, Nov 15, 10:00 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CST TUE NOV 15 2011 .UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A WEAKENING SHORTWAVE OVER WESTERN LOUISIANA. THIS WAS SUPPORTING A WEAK SURFACE LOW OVER EAST TEXAS. AS THE SHORTWAVE MOVES NORTHEAST ACROSS OUR CWA SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP. THERE IS A LOW CHANCE THAT A THUNDERSTORM MAY PRODUCE A WIND GUST OF 50 TO 60 MPH OR SPIN UP A WEAK TORNADO ACROSS THE SOUTHWEST PORTIONS OF THE CWA WHERE A TORNADO WATCH BOX REMAINS IN EFFECT UNTIL 1 AM. INSTABILITY REMAINS THE LIMITING FACTOR FOR DEVELOPMENT THOUGH. HAVE REDUCED THE CHANCE OF THUNDER AREAWIDE INTO WEDNESDAY MORNING AS A RESULT. WIDESPREAD COVERAGE OF MEASURABLE PCPN IS STILL EXPECTED THROUGH WEDNESDAY MORNING. THE SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ACROSS THE CWA WEDNESDAY WITH THE TRAILING COLD FRONT SOUTHEAST OF THE CWA BY WEDNESDAY EVENING. /22/ && .AVIATION...SHORTWAVE OVER WESTERN LOUISIANA WILL SWING ACROSS THE REGION OVERNIGHT AND BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS. MVFR TO LOCALLY IFR CONDITIONS WILL BE POSSIBLE WITH THE STORMS. VFR CONDITIONS CAN BE EXPECTED AWAY FROM THE STORMS BUT CEILINGS WILL LOWER TOWARD 12Z AS A CENTER OF LOW PRESSURE APPROACHES. THIS SURFACE LOW WILL MOVE ACROSS THE AREA WEDNESDAY BRINGING WIDESPREAD MVFR TO IFR CEILINGS AND CONTINUED RAIN CHANCES. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE. A WIND SHIFT TO NORTH ALONG WITH MUCH COOLER READINGS WILL FOLLOW THE FROPA AS THE LOW SHIFTS EAST WEDNESDAY. VFR CONDITIONS MAY NOT RETURN ACROSS THE REGION UNTIL WEDNESDAY NIGHT. /22/ && .PREV DISCUSSION... /ISSUED 640 PM CST TUE NOV 15 2011/ UPDATE...DID A QUICK UPDATE TO INCLUDE TORNADO WATCH BOX SOUTHWEST UNTIL 1 AM. REGIONAL SATELLITE IMAGERY SHOWS A LINE OF STORMS NEARLY NORTH SOUTH ORIENTED NEAR THE TEXAS LOUISIANA BORDER AND JUST AHEAD OF THE MAIN SHORTWAVE. WAA AHEAD OF THE SHORTWAVE MAY HELP DEVELOP A DISCRETE STORM OR TWO OVER OUR SOUTHWEST THIS EARLY EVENING BUT THE GREATEST CHANCE FOR A SEVERE STORM WILL BE LATER AS THE LINE MOVES INTO OUR CWA. PARAMETERS STILL POINT TO LOW PROBABILITIES OF DAMAGING WIND AND TORNADO THREAT WITH THE CONVECTION TONIGHT IN THE SOUTHWEST. /22/ PREV DISCUSSION... /ISSUED 334 PM CST TUE NOV 15 2011/ SHORT TERM...THE LATEST THINKING REMAINS GENERALLY IN LINE WITH THE PREVIOUS PACKAGE. THE POTENTIAL FOR SEVERE STORMS CONTINUES FOR TONIGHT...THE BETTER CHANCES EXPECTED OVER WRN ZONES... PARTICULARLY SWRN AREAS. THE AIR MASS WILL REMAIN MARGINALLY UNSTABLE BUT A MID/UPPER COLD POOL LIFTING INTO THE FORECAST AREA TONIGHT WILL RESULT IN VERTICAL TOTALS FROM 26-30 DEGS ACROSS MUCH OF THE AREA. THE ASSOCIATED MID/UPPER TROF HANGS BACK TO THE SW OF THE BETTER COLD POOL AND VERY GRADUALLY DEAMPLIFIES TONIGHT AS ANOTHER WAVE DIGS INTO WRN TX. THE MODELS ARE IN AGREEMENT THAT THE 250 MB TROF SWINGS IN INITIALLY FOLLOWED BY THE MID LEVEL TROUGH...THE 850 MB TROF HOLDING BACK WEST OF THE MS RIVER AFTER 12Z WED. THIS PATTERN WILL NOT RESULT IN THE BEST SYNOPTIC FORCING...WHICH SHOULD BE MAXIMIZED FROM THE EARLY EVENING HOURS UNTIL MIDNIGHT...FORECAST TO DIMINISH SIGNIFICANTLY AROUND 06Z. A 30-40KT 850 MB JET DEVELOPS INTO SWRN ZONES TONIGHT...INCREASING TO 40-45KTS OVER CNTRL AND ERN ZONES BY 12Z AS THE FIRST LOBE OF THE 850 TROUGH LIFTS THIS WAY. 0-6KM SHEAR IS 40-50KTS OVER MOST OF THE FORECAST AREA THROUGH 06Z WITH 0-3KM HELICITY VALUES INCREASING TO JUST ABOVE 200 OVER SWRN ZONES AND 0-1KM VALUES CLOSE TO 200. HEALTHY 850 MB MOISTURE TRANSPORT DEVELOPS W AND S BETWEEN 00Z AND 06Z...LIFTING INTO ERN ZONES BY 12Z. WITH LITTLE IN THE WAY OF UPPER SUPPORT PER DIMINISHING QVECTOR AND UPPER DIV IN THE FACE OF DEAMPLIFYING MID/UPPER TROUGHING THE BEST POTENTIAL FOR SEVERE STORMS WILL BE LIMITED TO TONIGHT AND GENERALLY TO REGIONS WEST OF I-55. THE BEST POTENTIAL WILL OCCUR DURING A WINDOW FROM 02Z-06Z WHEN UPPER FORCING REMAINS IN PLACE AND LOW LEVEL JET/MOISTURE CONVERGENCE BEGIN TO INTENSIFY IN THE REGION OF DEVELOPING INSTABILITY WITH THE APPROACH OF THE COLD POOL ALOFT. WITH THE DELAY OF THE 850 MB TROF AND RESIDUAL MOISTURE LINGERING... ISENTROPIC LIFT SHOULD BE SUFFICIENT TO MAINTAIN SHOWERS IN THE AREA BEHIND THE FRONT AS IT CROSSES THE FORECAST AREA TOMORROW. DECENT SYNOPTIC LIFT IS PAINTED OVER THE AREA UNTIL THE SECOND UPPER TROUGH LIFTS THROUGH WED EVENING. WILL SEE GUSTY NLY WINDS DEVELOP BEHIND THE FRONT WEDNESDAY. THE PRESSURE GRADIENT...ALTHOUGH WEAKENING SOMEWHAT...WILL MAINTAIN NLY BREEZES OVERNIGHT TO HELP KEEP TEMPERATURES BUMPED UP A BIT. LONG TERM...THURSDAY THROUGH MONDAY NIGHT...MODELS AGREE THAT CHILLY HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA THURSDAY. WITH CLEAR SKIES EXPECTED THURSDAY NIGHT...STRONG NIGHTTIME COOLING IS EXPECTED AND A LIGHT FREEZE WILL BE POSSIBLE AT MANY LOCATIONS...PARTICULARLY OVER CNTRL/ERN MS. WHEN CONSIDERING THE FORECASTED PATTERN...THIS COULD BE THE LAST FREEZE IN THE ARKLAMISS FOR QUITE A WHILE AND PERHAPS FOR THE REMAINDER OF NOVEMBER. THE MOSTLY ZONAL AND PROGRESSIVE UPPER LEVEL PATTERN WILL TRANSITION TO A WRN TROUGH/ERN RIDGE SCENARIO AS WE GO INTO THE WEEKEND AND EARLY NEXT WEEK...WITH THE GFS/GEFS/ECMWF ALL DEVELOPING A STRONG SUBTROPICAL RIDGE OVER THE GULF AND SOUTHEAST CONUS. THE RIDGE WILL HAVE A STRONG PRESENCE OVER THE ARKLAMISS AND IT WILL DEFLECT MOST SHORTWAVE ENERGY AND ASSOC RAINFALL TO OUR NW --- HAVE CUT BACK ON THE MEX MOS GUIDANCE POPS BASED ON THIS THINKING. MEX MOS HIGH TEMPERATURES ARE ON THE HIGH SIDE OF THE ENSEMBLE MOS RANGE...BUT THIS WARM PATTERN STRONGLY SUGGESTS WELL ABOVE CLIMATE AVERAGES AND WOULD NOT BE SURPRISED IF A FEW 80F+ TEMPS ARE RECORDED. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 73 40 61 / 80 78 11 0 MERIDIAN 65 74 42 63 / 70 75 19 0 VICKSBURG 62 70 38 61 / 81 78 10 0 HATTIESBURG 66 85 46 64 / 64 60 9 0 NATCHEZ 67 73 41 60 / 85 61 9 0 GREENVILLE 62 59 37 58 / 81 94 12 0 GREENWOOD 64 60 36 59 / 81 98 16 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/03/EC
Hazardous weather outlook, Nov 15, 10:37 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1037 PM CST TUE NOV 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 170445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1037 PM CST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 40 MPH WILL BE POSSIBLE TONIGHT AS A WEAKENING UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Nov 16, 1:20 AM CST, 3 hours 35 minutes before
MSZ045-046-160820- NESHOBA MS-KEMPER MS- 120 AM CST WED NOV 16 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 120 AM CST WED NOV 16 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER BETHSAIDA AT 120 AM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3258 8900 3269 8917 3292 8896 3292 8862 TIME...MOT...LOC 0720Z 220DEG 45KT 3271 8901 BYB
Special weather statement, Nov 16, 1:44 AM CST, 3 hours 11 minutes before
MSZ039-046-052-160845-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
144 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST WED NOV 16 2011
...LINE OF GUSTY THUNDERSTORMS HEADING EAST TOWARD THE ALABAMA
BORDER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF MASHULAVILLE TO 13 MILES
SOUTHWEST OF MEEHAN AT 143 AM CST...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN KEMPER...NORTHWESTERN LAUDERDALE AND NOXUBEE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3264 8838 3222 8882 3222 8891 3273 8892
3293 8889 3293 8881 3310 8882 3329 8861
3329 8830
TIME...MOT...LOC 0743Z 222DEG 50KT 3304 8880 3217 8896
BYBSpecial weather statement, Nov 16, 2:16 AM CST, 2 hours 39 minutes before
MSZ063-064-072-160900-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
216 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CST WED NOV 16 2011
...STORM EXHIBITING SOME ROTATION HEADED OUT OF WALTHALL COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES WEST OF HOLLY SPRINGS AT 216 AM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHWESTERN
MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3124 9005 3133 9005 3133 9008 3134 9011
3135 9020 3172 8976 3171 8975 3161 8975
3153 8960 3151 8960 3123 9004
TIME...MOT...LOC 0816Z 229DEG 29KT 3131 9009
BYBLocal storm report, Nov 16, 3:09 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
11/16/2011 NESHOBA MS BROADCAST MEDIA
TREE FELL THROUGH THE LIVING ROOM OF AN UNINHABITED
MOBILE HOME...REPORTED BY WTOK-TV
&&
ECLocal storm report, Nov 16, 4:39 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TORNADO BUNKER HILL 31.39N 89.80W
11/16/2011 MARION MS LAW ENFORCEMENT
LIKELY TORNADO...TREES DOWN ON HOUSES REPORTED BY MARION
SO...NO INJURIES REPORTED AT THIS TIME
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:20 AM CST | Special Weather Statement | JAN | Neshoba | 60 min |
| Nov 16, 1:44 AM CST | Special Weather Statement | JAN | Kemper, Lauderdale, Noxubee | 61 min |
| Nov 16, 2:16 AM CST | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Nov 16, 2:54 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 66 min |
| Nov 16, 3:20 AM CST | Tornado Warning | JAN | Lawrence, Marion | 25 min |
| Nov 16, 3:45 AM CST | Tornado Warning | JAN | Jefferson Davis | 45 min |
| Nov 16, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 26 min |
| Nov 16, 3:51 AM CST | Tornado Warning | JAN | Smith | 23 min |
| Nov 16, 3:51 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 24 min |
| Nov 16, 4:12 AM CST | Tornado Warning | JAN | Covington | 48 min |
| Nov 16, 4:16 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 44 min |
| Nov 16, 4:38 AM CST | Tornado Warning | JAN | Smith | 35 min |
| Nov 16, 5:22 AM CST | Tornado Warning | JAN | Jasper | 38 min |
| Nov 16, 5:25 AM CST | Tornado Warning | JAN | Lamar | 20 min |
| Nov 16, 5:47 AM CST | Tornado Warning | JAN | Clarke | 43 min |
| Nov 16, 6:32 AM CST | Tornado Warning | JAN | Clarke, Lauderdale | 28 min |
| Nov 16, 5:34 PM CST | Special Weather Statement | JAN | Clarke | 46 min |
Nearby
Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.